Immune Checkpoint Inhibitor-Induced Lymphocytic Esophagitis.
Immune checkpoint inhibitors (ICIs) have emerged as effective treatments for a wide variety of advanced malignancies. However, their use is associated with numerous immune-related toxicities, including within the gastrointestinal tract. We present a rare case of checkpoint inhibitor-induced lymphocytic esophagitis. A 79-year-old male with a past medical history significant for metastatic renal clear cell carcinoma on nivolumab presented to the hospital with dysphagia and symptomatic choledocholithiasis. The patient underwent endoscopic retrograde cholangiopancreatography (ERCP) for the extraction of stones and esophagogastroduodenoscopy (EGD) for dysphagia, which showed esophagitis. Biopsies revealed lymphocytic infiltration of the epithelium, dyskeratotic keratinocytes, and acanthosis, raising suspicion for nivolumab-associated lymphocytic esophagitis. Treatment includes proton pump inhibitors and steroids; however, efficacy is not well described due to the rarity of the condition.
Amin, S., Munankami, S., Desai, P., Altomare, J., & Shah, N. (2023). Immune Checkpoint Inhibitor-Induced Lymphocytic Esophagitis.. Cureus, 15 (6), 39920-39920. https://doi.org/https://doi.org/10.7759/cureus.39920